Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Manage Heartburn And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to...
Ask the Experts

Heartburn

Hi Dr. Henry....I have read your article regarding this matter however, I do have one concern. My current cocktail consists of Viread, Videx(@250mg) and Isentress. I occasionally get very severe heartburn even though I try to avoid the "trigger"...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Though heartburn can be linked to pancreatitis often due to other condition (including s such as use of certain irritating drugs (ie aspirin or Read more »

Massive heartburn

I am 32 year old male HIV positive for 7 years and have persistent and sometimes severe heartburn. I find that when it occurs there is a burning in my oesophagus as well as pain around my general heart area and dizziness and lightheadedness. I am...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Have you been checked for H pyloi infection of the stomach ( a frequent cause of heartburn and treatable). Strong anti-acid drugs such as H2-blcokers or proton pump inhibitors can be used with your HIV regimen. Although Read more »

hep c hiv

hi.i have been successfully treated for hep c.but have cirrhosis now and i am suffering terribly with stomach problems .I asked the doc/registra could i have hiv/aids he said he doubts it as it would show in my LFT results.and dont worry about it,...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
...some time ago - so the overall news is great! Your stomach problems may be related to something quite different - like simply heartburn... Read more »

Reflux/Heartburn and Med interaction

I have been positive for almost 20 years. I had been on Viracept for a long time and then Epzicom as well. My physician recently switched me to a new regimen - Norvir, Reyetaz, Viread, Viramine - I have constant reflux/heartburn acid issues - this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You can generally safely take cimetidine or ranitidine 12 hours before taking the Reyataz. There is a potential drug interaction between the nevirapine and protease inhibitors (the Viread can also decrease the Rayataz levels so ritonavir/Norvir... Read more »
Articles
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Time; Read more »
The Well Project

Women and HIV/AIDS

...Women Pregnancy and HIV In Conclusion A Look at the Numbers Over 25 years have passed since the first diagnosis of AIDS in America.While there were a handful of women among the first cases, AIDS was thought toprimarily affect gay... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...applaud your successes. References Highleyman, L. (2002). Peripheral Neuropathy. Bulletin of ExperimentalTreatments for AIDS: Retrieved July 2003 from www.thebody.com/sfaf/winter02/pn.html Venkat K. and Florian P. (2005). Neurological... Read more »
The Well Project

Diabetes and HIV/AIDS

...foods (carbohydrates), such as bread, potatoes, rice, and corn. See a registered dietitian to help you plan your meals. Many AIDS service organizations have registered dietitians on staff who will see you free of charge. Sometimes, despite diet... Read more »
Connect With Others

Manager, Health Programs (HIV/AIDS)

Posted by hresources
...Americans. The NAACP considers health as a civil rights issue, and is committed to serving as a leader in addressing HIV/AIDS. Under direction from the Religious Affairs and Health Committees of the national Board of Directors, HIV/AIDS has... Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

so what is it?

Posted by une_fille, 2 Replies
...see no reason to). so now i am still scared it is hiv because i really don't think it's acid reflux because i don't have the heartburn or bitter taste in the mouth that is associated with acid reflux. thank you for letting me vent. i am just... Read more »

can anyone shine some light on this??

Posted by Anonymous, 1 Reply
...another man engaed in this but neither one of us climaxed, my question is,,,,,,,, im a white male 40ish my problem is i have heartburn quite often now and my tongue is cracked and has this burning feeling most all the time also have trouble... Read more »